Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 9, 2011, 4:30 PM EDT for Bamberg County, Barnwell County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 4:30 PM EDT (20:30 UTC)
- Expired
- Aug 9, 2011, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Columbia, SC
Counties Bamberg County, SC, Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WWUS82 KCAE 092030
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
430 PM EDT TUE AUG 9 2011
SCZ035-036-041-092130-
BAMBERG-BARNWELL-ORANGEBURG-
430 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG...ORANGEBURG
AND BARNWELL COUNTIES THROUGH 530 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...ACROSS BARNWELL AND BAMBERG
COUNTIES.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAMBERG...BARNWELL...BLACKVILLE...BRANCHVILLE AND DENMARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3312 8120 3310 8137 3315 8155 3310 8161
3311 8167 3345 8118 3328 8061 3302 8108
TIME...MOT...LOC 2029Z 292DEG 10KT 3316 8153
$$
HCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:58 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 9, 1:58 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
158 PM EDT TUE AUG 9 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO THE FORECAST AREA TONIGHT. THE
SLOW MOVING FRONT WILL REMAIN IN THE AREA THROUGH WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THROUGH THE MIDDLE OF THE AFTERNOON...CONVERGENCE ASSOCIATED WITH
THE LEE-SIDE TROUGH...MODERATE INSTABILITY AND HEATING MAY SUPPORT
THUNDERSTORMS THIS AFTERNOON. ON THE OTHER HAND...THERE WILL BE
MID-LEVEL SHORTWAVE RIDGING UNTIL VERY LATE IN THE DAY AND THE
DEEP LAYER NORTHWEST WIND FLOW WILL BE DOWNSLOPE. EXPECT DRY
CONDITIONS WILL CONTINUE UNTIL AT LEAST LATE THIS AFTERNOON.
TEMPERATURES WILL PEAK AROUND 100 WITH HEAT INDEX VALUES IN THE
105 TO 110 DEGREE RANGE OVER MUCH OF THE AREA. ANOTHER HEAT
ADVISORY HAS BEEN POSTED.
LATE THIS AFTERNOON AND TONIGHT...AN UPPER-LEVEL SHORT WAVE TROUGH
WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND EVENING AHEAD OF
THE COLD FRONT. MODERATE INSTABILITY COUPLED WITH STRONGER WINDS
ALOFT MAY SUPPORT A FEW SEVERE STORMS WITH DAMAGING WINDS.
CONVECTION SHOULD DIMINISH AFTER MIDNIGHT WITH THE LOSS OF
HEATING. ALSO...LIFT ASSOCIATED WITH THE TROUGH SHOULD SHIFT EAST
OF THE AREA LATE TONIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
THE MODELS SHOW THE FRONT LINGERING IN THE FORECAST AREA
WEDNESDAY. HOWEVER...DEEP MOISTURE APPEARS TO HAVE SHIFTED EAST OF
THE REGION WITH MID-LEVEL SHORTWAVE RIDGING. CONVERGENCE INTO THE
WEAK FRONT APPEARS WEAK. ALL OF THE MOS INDICATES POPS LESS THAN
20 PERCENT. CONTINUED THE DRY FORECAST. THE FRONT APPEARS TO PUSH
SOUTH OF THE AREA WEDNESDAY NIGHT AND REMAIN SOUTH OF THE AREA
THURSDAY EXCEPT AN INVERTED TROUGH APPEARS TO DEVELOP LATE. ADDED
MOISTURE AND INSTABILITY WITH A SERIES OF MID-LEVEL SHORTWAVE
TROUGHS IN THE WEST-NORTHWEST FLOW MAY OCCUR WEDNESDAY NIGHT AND
THURSDAY...BUT THIS SUPPORT APPEARS WEAK. ALL OF THE MOS DISPLAYS
VERY LOW POPS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE GFS AND ECMWF SHOW A WEAK FRONT OR TROUGH LINGERING NEAR THE
FORECAST AREA DURING MOST OF THE EXTENDED PERIOD. THE MODELS SHOW
THE DEEPEST MOISTURE SATURDAY OR SUNDAY. THE GFS ENSEMBLE MEANS
SUPPORT POPS 20 TO 30 PERCENT WITH TEMPERATURES NEAR CLIMATOLOGY DURING
THE PERIOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. A WEAK SURFACE
FRONT WILL APPROACH FROM THE NW BY TONIGHT ALONG WITH AN ASSOCIATED
UPPER-LEVEL DISTURBANCE. THESE FEATURES MAY TRIGGER A FEW SHOWERS
AND THUNDERSTORMS ESPECIALLY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS SO HAVE MENTIONED CB AT ALL TAF SITES DURING THAT TIME
PERIOD. SOME MVFR FOG POSSIBLE DURING THE EARLY MORNING HOURS
WEDNESDAY AT AGS AND OGB...BUT AIR MASS GENERALLY APPEARS DRY ENOUGH
TO DETER WIDESPREAD FOG DEVELOPMENT.
EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS POSSIBLE IN
MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ016-022-025-
027>031-035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ065-077.
&&Hazardous weather outlook, Aug 9, 7:31 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 731 AM EDT TUE AUG 9 2011 GAZ040-063-064-SCZ015-018-020-021-026-101145- LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD- SALUDA- 731 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS EVENING MAY CONTAIN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ065-077-SCZ016-022-025-027>031-035>038-041-101145- RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 731 AM EDT TUE AUG 9 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. HEAT ADVISORY. ALSO...THUNDERSTORMS THIS EVENING MAY CONTAIN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Aug 9, 3:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
359 PM EDT TUE AUG 9 2011
SCZ025-027-030-092100-
AIKEN-EDGEFIELD-LEXINGTON-
359 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EDGEFIELD...LEXINGTON
AND AIKEN COUNTIES THROUGH 500 PM EDT...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS...NEAR TRENTON AND JOHNSTON...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JOHNSTON AND WAGENER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3373 8198 3386 8180 3381 8166 3385 8161
3382 8125 3366 8120 3350 8136 3344 8156
TIME...MOT...LOC 1958Z 302DEG 14KT 3377 8184
HCSpecial weather statement, Aug 9, 4:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
430 PM EDT TUE AUG 9 2011
SCZ035-036-041-092130-
BAMBERG-BARNWELL-ORANGEBURG-
430 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG...ORANGEBURG
AND BARNWELL COUNTIES THROUGH 530 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...ACROSS BARNWELL AND BAMBERG
COUNTIES.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAMBERG...BARNWELL...BLACKVILLE...BRANCHVILLE AND DENMARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3312 8120 3310 8137 3315 8155 3310 8161
3311 8167 3345 8118 3328 8061 3302 8108
TIME...MOT...LOC 2029Z 292DEG 10KT 3316 8153
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:18 PM EDT | Special Weather Statement | CAE | Lancaster | 42 min |
| Aug 8, 9:47 PM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 6 more | 21 hr |
| Aug 9, 3:59 PM EDT | Special Weather Statement | CAE | Aiken | 61 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CAE | Lexington | 61 min |
| Aug 9, 5:31 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell, Orangeburg | 59 min |
| Aug 9, 5:58 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 62 min |
| Aug 9, 6:38 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 67 min |
| Aug 9, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 63 min |
| Aug 9, 7:35 PM EDT | Special Weather Statement | CAE | Lexington, Richland | 55 min |
| Aug 8, 8:27 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie | 48 min |
| Aug 9, 5:06 PM EDT | Special Weather Statement | CAE | Jenkins | 39 min |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.